zbMATH — the first resource for mathematics

On the almost sure convergence of controlled branching processes. (English) Zbl 0608.60079
Let \(X(n+1)=Z_ 1(n)+...+Z_{\phi (x(n))}(n)\) be the population size at time \(n+1\) for a controlled branching process. Here \(Z_ j(n)\) is the number of off-spring of individual j in the nth generation and \(\phi\) is a control function which satisfies conditions similar to those of A. M. Zubkov [Teor. Veroyatn. Primen. 19, 319-339 (1974; Zbl 0321.60063)], typically \(\phi\) (\(\ell)\simeq A\ell\), \(\ell \to \infty\). With \(\mu =EZ\) the offspring mean, it is shown that \(X(n)/(\mu A)^ n\) converges a.s. to a limit X with \(X\neq 0\) if and only if EZ log Z\(<\infty.\)
The method of proof is that of the reviewer [Branching processes, Conf. Quebec 1976, Adv. Probab. relat. Top., Vol. 5, 1-26 (1978; Zbl 0402.60083)].
Reviewer: S.Asmussen

60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
Full Text: DOI